Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 186, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Aug 18, 2021, 8:39 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2021, 8:39 PM PDT (03:39 UTC)
- Expired
- Aug 19, 2021, 2:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
026 WHUS76 KSEW 190339 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 839 PM PDT Wed Aug 18 2021 PZZ131-132-190900- /O.NEW.KSEW.SC.Y.0186.210819T0339Z-210819T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 839 PM PDT Wed Aug 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT THURSDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 2 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-191145- /O.EXB.KSEW.SC.Y.0184.210819T1800Z-210820T1800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 839 PM PDT Wed Aug 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 11 AM PDT FRIDAY... * WHAT...Seas 10 ft at 10 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...From 11 AM Thursday to 11 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-191145- /O.CON.KSEW.SC.Y.0184.000000T0000Z-210820T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 839 PM PDT Wed Aug 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt and seas 10 to 12 ft at 10 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-191145- /O.CON.KSEW.SC.Y.0184.210819T1800Z-210820T0000Z/ Grays Harbor Bar- 839 PM PDT Wed Aug 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM PDT THURSDAY... * WHAT...Combined seas around 10 ft beginning Thursday morning. Bar conditions becoming rough Thursday morning. Maximum ebb currents will occur around 215 AM and 305 PM Thursday. Strong ebb current Thursday morning. * WHERE...Grays Harbor Bar. * WHEN...From 11 AM to 5 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Aug 18, 8:21 PM PDT, 18 minutes earlier.
Area forecast discussion, Aug 18, 8:21 PM PDT, 18 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
821 PM PDT Wed Aug 18 2021
.UPDATE...The only tweaks to the forecast this evening were to
update the sky cover as a blanket of mid level clouds continues
over Puget Sound and areas east towards the Cascades. The
remainder of the changes were marine related and can be referenced
in the marine section.
A fairly tranquil evening and overnight period is in store for W
WA. A ridge of high pressure continues a mild influence over the
local area from off the Pacific, however, heights are expected to
fall some overnight as a shortwave trough slides across southern
BC. Will see the development and advection of marine stratus from
the Coast into the SW interior and southern Puget Sound, with
potentially extensive low cloud coverage over the north interior
and all the way through the remainder of Puget Sound and eastward
into the Cascades. With better NW flow aloft and some BC shortwave
trough influence tomorrow, the clouds will be tough to erode,
with broken to overcast skies not out of the question all day
over Puget Sound north to the US/Canada border and eastward
against the Cascade crest. No precip or smoke expected.
Previous discussion follows with an updated marine and aviation
section.
Kovacik
&&
.PREV DISCUSSION... /issued 305 PM PDT Wed Aug 18 2021/
.SYNOPSIS...An upper ridge will build into the area for a return
to dry and warmer conditions into Thursday. Another trough is
expected to cool temperatures over the weekend with a chance for a
few showers. Dry and warmer conditions will return early next
week.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...Generally clear skies
over much of W WA this afternoon with some lingering stratus just
off the coast and some stray cirrus seeping down from the north.
Temperatures over the area pretty much right around seasonal
normals with lower to mid 70s present for most inland locations
and mid 60s along the coast.
Upper level ridging will keep dry conditions in place over the area
tonight and through the day Thursday. However as the ridge
diminishes through the day, will likely to see increasing clouds
during the day in advance of incoming system for Friday.
Speaking of which, models remain consistent in showing an upper
level trough dipping down into W WA Friday and working its way
through the area Friday night. This will bring a chance for showers
and maybe even a slight chance for some isolated thunderstorms over
portions of the North Cascades. Some showers may linger over the
Cascades into Saturday as the trough dips further south then moves
east and a weak upper level ridge pushes into the area by afternoon.
Temps Friday will be a little bit below normal for the interior
lowlands with highs in the upper 60s to lower 70s. The coast will
remain right around seasonal normals though with highs in the mid
60s. Saturday will see a few degrees of warming with interior
locations in the lower to mid 70s while the coast warms only
slightly into the mid to upper 60s.
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...Another upper trough is
expected to dig southward over British Columbia on Sunday, however
deterministic models disagree with how far south into W WA the
impacts will go. The upper low will remain in BC, but GFS keeps
moisture north of the border while the ECMWF allows for the chance
of showers to seep over at least the northern half of the CWA.
Ensembles suggest some precip but keeps amounts very light, thus
suggesting a compromise between the deterministic models and is what
has ended up in the forecast. Dry conditions return late Sunday and
for the remainder of the forecast period as an upper level ridge
rebuilds over the area.
Temps Sunday will be a little on the cool side again with highs
generally in the upper 60s to lower 70s. Monday proves to be a
transitional day with interior temps getting into the mid to upper
70s while the coast stays in the mid to upper 60s. Tuesday and
Wednesday will see a return to warmer temps as highs climb back into
the lower to mid 80s. 18
&&
.AVIATION...VFR ceilings or conditions in place at all TAF sites
except HQM this evening where the marine stratus has already
developed. Expect a stratus push inland into OLM, PWT, and CLM,
with another area of low clouds expected to affect BLI, PAE, SEA,
and BFI. Ceilings by Thursday morning are likely to range from IFR
to MVFR. Some clearing is possible into the afternoon, but a
system clipping southern BC may make for a ceiling for airfields
most of the day, tho do expect conditions to largely improve to
VFR. Winds should be predominately from the S/SW under 10kts.
KSEA...VFR this evening, becoming MVFR overnight as low clouds
develop. Clouds may be stubborn to erode most of day but recovery
to VFR is expected. Winds generally SW 5-8kts.
Kovacik
&&
MARINE...Changes this evening were to go ahead and issue a SCA for
the Inner Coastal Waters for hazardous seas, as model guidance is
suggestive of seas at or near 10ft Thursday afternoon through
Friday morning (this now compliments the SCA for rough bar
conditions at Grays Harbor Bar). In addition, current gradients
are suggestive of low-end SCA winds down the Central & East Strait
this evening through or shortly after midnight. The remainder of
the forecast is on track with the redevelopment of coast stratus
tonight making an inland push towards the S Sound overnight in an
onshore flow regime. Will also see low cloud development over the
East Strait and N Inland Waters tonight and thru Thursday.
Previous discussion follow:
Strong high pressure will remain well offshore and low
pressure will remain inland and south of the region through the
week. Small craft advisory northwest winds over the outer coastal
waters through Friday, subsiding by Saturday. Small portions of the
outer coastal waters may experience wind closer to gale force, but
no products have been issued at this time to reflect that as
confidence is low. A few weak diurnal pushes down the Strait could
yield small craft advisory level winds during the evenings into the
weekend.
West northwest swell 9 to 10 feet over the coastal waters tonight
through Thursday night.
Kovacik/Kristell
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 11 AM PDT Friday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
Small Craft Advisory from 11 AM to 5 PM PDT Thursday for Grays
Harbor Bar.
Small Craft Advisory from 11 AM Thursday to 11 AM PDT Friday for
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
Out 10 Nm.
Small Craft Advisory until 2 AM PDT Thursday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.